MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that two samples from allegedly one patient showed different blood groups on ih-card abo/d(dvi-)+rev.A1, b when tested on the ih-1000 instrument: on (b)(6) 2023, sample acc # (b)(6) was performed on ih-1000 sn (b)(6) and typed as b rhd negative.On (b)(6)2023, sample acc # (b)(6) was performed on ih-1000 sn (b)(6) and typed as a rhd positive.The customer stated that both samples belonged to the same patient with the same dob (date of birth) and name.The customer did neither provide a sample of the allegedly defective product ih-card abo/d(dvi-)+rev.A1, b for investigational testing nor the patient samples that caused the discrepant results.Therefore, our quality control laboratory tested their retention sample with known donor samples on the ih-1000.All positive and negative reactions were correct.We did not observe any discrepancies.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.In addition to the discrepant blood group results the customer complained that the ih-com did not flag the discrepant results.The investigation of the instruments data is still ongoing.Because of the missing information regarding the patient samples in question a more in-depth analysis was not possible.The customer informed us that they were not sure what the correct blood group was supposed to be.The customer believes that the first vial might be mislabeled but does not have that sample available anymore to verify the data.The customer´s concern that the software did not flag the discrepant test results is still under investigation.An initial analysis showed that two samples with different sample numbers were being processed and it was not apparent to the system that the two samples belonged to the same patient.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that two samples from allegedly one patient showed different blood groups on ih-card abo/d(dvi-)+rev.A1, b when tested on the ih-1000 instrument: on (b)(6) 2023, sample acc # (b)(4) was performed on ih-1000 sn (b)(6) and typed as b rhd negative.On (b)(6) 2023, sample acc # (b)(4) was performed on ih-1000 sn (b)(6) and typed as a rhd positive.The customer stated that both samples belonged to the same patient with the same dob (date of birth) and name.The customer did neither provide a sample of the allegedly defective product ih-card abo/d(dvi-)+rev.A1, b for investigational testing nor the patient samples that caused the discrepant results.Therefore, our quality control laboratory tested their retention sample with known donor samples on the ih-1000.All positive and negative reactions were correct.We did not observe any discrepancies.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Because of the missing information regarding the patient samples in question a more in-depth analysis was not possible.The customer informed us that they were not sure what the correct blood group was supposed to be.The customer believes that the first vial might be mislabeled but does not have that sample available anymore to verify the data.The customer´s concern that the software did not flag the discrepant test results could be explained as follows: the patient had two different medical record numbers and in one of them the birthday was registered while the other one did not have this information.Therefore, the system behaved as it should and treated this as two separate patients.There was no indication of a malfunction of the device.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
instustriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key16982568
Report Number9610824-2023-00021
Device Sequence Number20525997
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)240224(10)9243010
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Catalogue Number813112100
Device Lot Number9243010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, (B)(6); IH-1000, (B)(6); IH-1000. (B)(6); IH-1000. (B)(6)
Patient SexUnknown